Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 14, 2015, 11:11 AM PDT for 4 counties in Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 11:11 AM PDT (18:11 UTC)
- Expired
- Apr 14, 2015, 6:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS76 KOTX 141811 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1111 AM PDT TUE APR 14 2015 ...WINDY THIS AFTERNOON ACROSS THE WENATCHEE AREA...WATERVILLE PLATEAU AND MOSES LAKE AREA... WAZ034-041-044-150100- /O.NEW.KOTX.WI.Y.0006.150414T1811Z-150415T0100Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- 1111 AM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON...DECREASING BY EARLY EVENING. * IMPACTS...WINDY CONDITIONS MAY IMPACT TRAVEL ON AREA HIGHWAY...INCLUDING INTERSTATE 90 AND HIGHWAY 20. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
441 WWUS76 KOTX 142148 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 248 PM PDT TUE APR 14 2015 ...WINDY THIS AFTERNOON ACROSS THE WENATCHEE AREA...WATERVILLE PLATEAU AND MOSES LAKE AREA THROUGH THIS EVENING... ...FREEZING CONDITIONS EXPECTED OVERNIGHT... WAZ034-041-150600- /O.NEW.KOTX.FZ.W.0003.150415T0800Z-150415T1600Z/ /O.CON.KOTX.WI.Y.0006.000000T0000Z-150415T0100Z/ MOSES LAKE AREA-WENATCHEE AREA- 248 PM PDT TUE APR 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE CONTINUES THE WIND ADVISORY UNTIL 6 PM THIS EVENING...AND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. * TEMPERATURES...LOWS AROUND 30...LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WINDY CONDITIONS MAY IMPACT TRAVEL ON AREA HIGHWAY... INCLUDING INTERSTATE 90 AND HIGHWAY 20. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. THEN...COLD SENSITIVE PLANTS COULD BE DAMAGED BY FREEZING TEMPERATURES. TEMPERATURES COULD BE BELOW FREEZING FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ026-WAZ032-150600- /O.NEW.KOTX.FZ.W.0003.150415T0800Z-150415T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- 248 PM PDT TUE APR 14 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...LOWS AROUND 30. * TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...COLD SENSITIVE PLANTS COULD BE DAMAGED BY FREEZING TEMPERATURES. TEMPERATURES COULD BE BELOW FREEZING FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ044-150100- /O.CON.KOTX.WI.Y.0006.000000T0000Z-150415T0100Z/ WATERVILLE PLATEAU- 248 PM PDT TUE APR 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...FOR THE REST OF THIS AFTERNOON...DECREASING BY EARLY EVENING. * IMPACTS...WINDY CONDITIONS MAY IMPACT TRAVEL ON AREA HIGHWAY... INCLUDING INTERSTATE 90 AND HIGHWAY 20. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
530 WWUS76 KOTX 150058 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 558 PM PDT TUE APR 14 2015 ...FREEZING CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING... WAZ034-041-150900- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-150415T0100Z/ /O.CON.KOTX.FZ.W.0003.150415T0800Z-150415T1600Z/ MOSES LAKE AREA-WENATCHEE AREA- 558 PM PDT TUE APR 14 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... * TEMPERATURES...LOWS AROUND 30. HIGHS IN THE MID 50S. * TIMING...LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...COLD SENSITIVE PLANTS COULD BE DAMAGED BY FREEZING TEMPERATURES. TEMPERATURES COULD BE BELOW FREEZING FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ044-150200- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-150415T0100Z/ WATERVILLE PLATEAU- 558 PM PDT TUE APR 14 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... $$ IDZ026-WAZ032-150900- /O.CON.KOTX.FZ.W.0003.150415T0800Z-150415T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- 558 PM PDT TUE APR 14 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES...LOWS AROUND 30. HIGHS IN THE LOWER 50S. * TIMING...LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...COLD SENSITIVE PLANTS COULD BE DAMAGED BY FREEZING TEMPERATURES. TEMPERATURES COULD BE BELOW FREEZING FOR UP TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:24 AM PDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 14, 4:24 AM PDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
424 AM PDT TUE APR 14 2015
.SYNOPSIS...
A cold front will produce showers and windy conditions today.
Accumulating snow is likely in portions of the Panhandle
mountains. Drier and warmer weather is expected for the rest of
the work week. A weaker system will impact the region by Saturday,
before a ridge builds in next Sunday and Monday with a return of
drier and mild conditions.
&&
.DISCUSSION...
Today and tonight...The slow movement of a cold front and its
associated trof keeps today's forecast cluttered with pops varying
to near zero in parts of the rain-shadowed basin to 100% over
higher terrain of North Idaho with remaining locations pops lying
somewhere in between. Additionally the pressure gradient is fairly
tight allowing for some windy conditions, perhaps even some
blowing dust in the Columbia Basin. The cold conditionally
unstable airmass gets overrun with weak positively tilted ridging
moving in from the west but it is expected to be void of cloud
cover during a good portion of the night which will allow for
effective radiation cooling to drop low temperatures down below
freezing for most locations once again. Winter weather advisories
for snow generally above 3000 feet MSL will run through the early
part of the morning for parts of North Idaho noted at the bottom
of this discussion. /Pelatti
Wednesday through Monday...A relatively quite and increasingly
mild week is on tap for the region with latest models in
reasonable agreement in placing a weak flat upper level ridge
over the northwest which will keep the polar storm track to the
north. This will promote dry but variably cloudy conditions with
lots of filtered sunshine Wednesday through Friday. Temperatures
will be slightly below normal Wednesday in the Wake of today's
cold front...and then increase day by day to well above average
on Friday with some low elevation locations such as Lewiston and
Wenatchee cracking 70 degrees. models are also in loose agreement
in dragging the next cold front through the region Friday night
or Saturday...a much weaker affair than today's system...for a
chance of showers over the east and north and slightly breezy
conditions everywhere on Saturday with temperatures moderating
back to normal. Then models continue remarkable similarity for
the far periods in building a stronger ridge for the rest of the
weekend and into early next week for another dry period and a
warming trend. /Fugazzi
&&
.AVIATION...
12Z TAFS: Cold front slowly moving through the aviation area
continues to spread rain and snow the the west and east this
morning with some IFR ceilings and visibilities. Instability
remaining behind it will allow for spotty showers in the afternoon
and early evening but likely MVFR ceilings and visibilities
associated with those at worse. Weak ridging moving in behind it
all allows for clearing later on overnight. Will also be gusty
with robust west winds aloft between 15-25 with gusts to 40 mph
during the afternoon and early evening. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 30 52 33 59 40 / 50 10 0 0 0 0
Coeur d'Alene 49 29 51 31 58 37 / 90 10 10 0 0 10
Pullman 46 29 50 31 58 38 / 90 10 10 0 0 0
Lewiston 53 34 56 34 62 41 / 90 10 0 0 0 0
Colville 52 28 57 32 61 36 / 60 10 0 0 0 10
Sandpoint 49 27 52 30 57 35 / 100 10 10 0 0 10
Kellogg 43 27 47 28 56 35 / 100 20 10 0 0 10
Moses Lake 59 33 59 35 64 42 / 10 0 0 0 0 0
Wenatchee 58 39 60 39 66 44 / 10 10 0 0 0 0
Omak 58 28 60 34 65 39 / 10 0 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until Noon PDT today for Central
Panhandle Mountains.
Winter Weather Advisory until 11 AM PDT this morning for Lewis
and Southern Nez Perce Counties.
WA...None.
&&Hazardous weather outlook, Apr 14, 5:25 AM PDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 525 AM PDT TUE APR 14 2015 IDZ001>003-026-WAZ031>038-041>044-151400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 525 AM PDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ004-027-151400- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 525 AM PDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING SNOW SHOWERS TO THE HIGHER ELEVATIONS AND MOUNTAINS OF NORTH IDAHO TODAY. SNOW ACCUMULATIONS OF UP 3 INCHES WILL BE COMMON ABOVE 3000 FEET ELEVATION. SNOW ACCUMULATION ON ROAD WAYS MAY PRODUCE SLIPPERY TRAVEL CONDITIONS OVER LOOKOUT PASS AND OTHER HIGH ELEVATION ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:48 PM PDT | Freeze Warning | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant | 18 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.